MAUDE Adverse Event Report: K2M, INC. REDUCTION JACK RAIL; CRICKET 2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. REDUCTION JACK RAIL; CRICKET 2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 6201-90085
Medical Device Problem Codes Fracture (1260); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Visual inspection: the tip of the device was observed to be fractured and the device threads were found to be jammed.Functional inspection: device was found to be jammed.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.The field representative reported that a power driver was used during reduction and that excessive torque may have been used to correct the scoliosis patient.According to the mesa surgical technique, the crickets are to be tightened using the size 25 screwdriver shaft and a handle; not a power drill.The cricket likely jammed due to excessive force that was used during reduction using the power drill.Additionally, reduction maneuvers associated with complex deformity surgeries may focus increased loading to the reduction jack cricket.
 
Event or Problem Description
This report summarizes one malfunction event where the tip of a mesa 2 reduction jack cricket "broke" intra-operatively.Surgery was successfully completed with no delay.No adverse consequences or medical intervention were reported.

Brand Name
REDUCTION JACK RAIL; CRICKET 2
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13361899
Report Number3004774118-2022-00031
Device Sequence Number3679978
Product Code LXH
UDI-Device Identifier10888857323698
UDI-Public10888857323698
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6201-90085
Device Lot NumberGBKM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/01/2022
Initial Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown